MAUDE Adverse Event Report: SPINAL ELEMENTS, INC LUCENT; INTERVERTEBRAL FUSION DEVICE

SPINAL ELEMENTS, INC LUCENT; INTERVERTEBRAL FUSION DEVICE
Model Number 10010-000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record was evaluated and no deviations or discrepancies were observed.Returned device was evaluated and the complaint was confirmed.Device met specifications except in the area of damage which could not be measured.The distal prong of the inserter was fractured off.The fragment was not returned.No radiographs confirming the location of the device fragment was received.There was no patient injury reported with the event.The surgeon elected to leave the fragment in-situ.Labeling review notes: "intraoperative management breakage, slippage, or misuse of instruments or implant components may cause injury to the patient or operative personnel." "manual surgical instruments warnings.Care should be taken in handling such instruments to avoid injury to the user or patient." the root cause is unknown, but the fracture may be the result of excessive manipulation of the inserter device during implantation.
 
Event or Problem Description
During a transforaminal lumber interbody fusion (tlif) surgery, one of the distal prongs of the interbody inserter fractured while inserting the peek interbody cage.The peek cage was successfully placed but the inserter fragment remained.The surgeon elected to leave the fragment in-situ.No patient injury was reported.

Brand Name
LUCENT
Common Device Name
INTERVERTEBRAL FUSION DEVICE
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad CA 92010
MDR Report Key9413699
Report Number3004893332-2019-00011
Device Sequence Number3999730
Product Code MAX
UDI-Device Identifier00840606122061
UDI-Public00840606122061
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K081968
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10010-000
Device Lot Number060198
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2019
Initial Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR